MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-UNI ANATOMICAL FEMORAL COMPONENT CEMENTED SIZE 3 RM/LL

MEDACTA INTERNATIONAL SA GMK-UNI ANATOMICAL FEMORAL COMPONENT CEMENTED SIZE 3 RM/LL
Catalog Number 02.08.303RMLL
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 september 2018; lot 165523: (b)(4) items manufactured and released on 29 november 2016.Expiration date:2021-11-20; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on 14 september 2018; infection in cemented unicompartmental knee arthroplasty, 2 months after primary operation.Infection is a known possible adverse event following every surgery, including knee arthroplasty.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
Revision due to infection [staphylococcus epidermidis] 2 months after primary.The patient came in complaining of healing problem.The surgeon revised the femoral and the tibial components.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on 15 november 2018: visual inspection of the explanted cemented anatomical femoral component and full pe tibial component: revision surgery after 2 months from primary implantation due to infection.Residual cement can be noted on both the explanted components.One scratch can seen on the articular surface of the femoral component most likely caused during the attempt to explant the implant.Infection is a known possible adverse event following every surgery, including knee arthroplasty.From visual inspection, there is no reason to suspect that the cause may be linked to the implanted devices.

Brand Name
GMK-UNI ANATOMICAL FEMORAL COMPONENT CEMENTED SIZE 3 RM/LL
Common Device Name
ANATOMICAL FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7905418
Report Number3005180920-2018-00729
Device Sequence Number19279292
Product Code HSX
UDI-Device Identifier07630030878954
UDI-Public07630030878954
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Catalogue Number02.08.303RMLL
Device Lot Number165523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight90